MAUDE Adverse Event Report: COOK INC COPE STAINLESS STEEL MANDRIL WIRE GUIDE; DQX, WIRE, GUIDE, CATHETER

COOK INC COPE STAINLESS STEEL MANDRIL WIRE GUIDE; DQX, WIRE, GUIDE, CATHETER
Model Number G05822
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device evaluated by mfg? device evaluation anticipated but has not yet begun.Awaiting device return.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a cope stainless steel mandril wire guide unraveled during a percutaneous transhepatic cholangiogram (ptc) of the liver performed on a female palliative care patient with a history of whipple procedure.A total of six guidewires were used, one from the cook neff set and five standalone cope wires.None of the wires were of the notion variant.All of them unraveled and fell apart.The first wire was used with standard technique, but after it failed, the wires were withdrawn from the needle carefully.By the fourth attempt, the operator began withdrawing both the needle and wire together to preserve access and minimize further damage.However, the fourth wire unraveled significantly, resulting in a small fragment being retained in the patient¿s liver.The team made the clinical decision to leave the fragment, and the procedure was successfully completed.Additionally, three chiba needles were used during the procedure, one from the procedural kit and two from inventory, including a 21-gauge needle used to rule out needle-related causality.The operator does not believe the needle contributed to the wire failures.It was confirmed that the patient had a tortuous anatomy.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.This report captures one instance of cope stainless steel mandril wire guide unraveling.Two additional instances of cope stainless steel mandril wire guides unraveling are referenced in reports with patient identifiers: (b)(6).The instance of wire separation that remained in the patient's liver is referenced in a report with the patient identifier: (b)(6).
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Correction: d9 - device available for evaluation, h3 - device evaluated by mfg? h3 - device evaluated by mfg?: the complaint device will not be returned to the manufacturer.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 30jul2025, it was reported that resistance was experienced during both insertion and removal due to anatomic tortuosity.The section of the cope wire that separated and remained in the patient measured 1-2mm (captured in report with patient identifier (b)(4)).The procedure was completed successfully, as the wire within the neff set worked without issue.It was confirmed that the patient has not required any additional procedures or experienced any additional adverse effects.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: b5.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported that a cope stainless steel mandril wire guide unraveled during a percutaneous transhepatic cholangiogram (ptc) of the liver performed on a female palliative care patient with a history of whipple procedure.A total of six guidewires were used, one from the cook neff set and five standalone cope wires.None of the wires were of the notion variant.All of them unraveled and fell apart.The first wire was used with standard technique, but after it failed, the wires were withdrawn from the needle carefully.By the fourth attempt, the operator began withdrawing both the needle and wire together to preserve access and minimize further damage.However, the fourth wire unraveled significantly, resulting in a small fragment (1-2 mm) being retained in the patient¿s liver.The team made the clinical decision to leave the fragment.Additionally, three chiba needles were used during the procedure, one from the procedural kit and two from inventory, including a 21-gauge needle used to rule out needle-related causality.The operator does not believe the needle contributed to the wire failures.Resistance was experienced during both insertion and removal due to anatomic tortuosity.The procedure was completed successfully, as the wire within the neff set worked without issue.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.This report captures one instance of cope stainless steel mandril wire guide unraveling.Two additional instances of cope stainless steel mandril wire guides unraveling are referenced in reports with patient identifiers: (b)(6).The instance of wire separation that remained in the patient's liver is referenced in a report with the patient identifier: (b)(6).Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), drawings, specifications, and quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed one relevant nonconformance.All nonconforming devices were scrapped, and the rest were 100% inspected.There were no other complaints on this lot at the time of this investigation.Cook also reviewed product labeling.The wire guide holder is supplied with an l_scor label attached indicating not to withdraw or manipulate the wire guide through a needle.This product is supplied with an instructions for use (ifu) pamphlet, t_mwg_rev0.Warnings: this product is a delicate instrument.Avoid forceful angulation.Avoid manipulating or withdrawing the wire guide back through a metal needle of cannula.A sharp edge may scrape or shear material form the wire guide.Precautions: use medical imaging when you manipulate the wire guide.Do not advance or torque the wire guide without visual evidence of the corresponding movement of the distal tip.Instructions for use: 1.Flush the wire guide holder by attaching a syringe with heparinized saline or sterile water to the fitting of the wire guide holder.Inject enough solution to wet the wire surface entirely.Note: if flushing through the wire guide holder is not possible, remove the wire guide from the holder and place it in a bowl of heparinized saline or sterile water, or wet the wire guide surface over the entire length using gauze that has been moistened with heparinized saline solution.2.Carefully remove the wire guide from the holder.3.If needed, insert a wire guide insertion tool (provided) through the valve assembly or hub of the guiding sheath or other interventional device.Insert the tip of the wire guide through the insertion tool and advance the wire guide to the desired location.4.Attach a torque device to the wire guide (if provided).5.Standard wire guide techniques may now be employed.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.Based on the dmr, ifu and dhr, cook was not able to find evidence suggesting the product was manufactured out of specification.Cook was not able to find evidence of nonconforming product in house or in the field.Based on the information provided, no returned device, and the results of the investigation, cook concludes this event to be a failure to follow instructions.It is possible that the tortuous anatomy added with device manipulation may have led to this event.The withdraw and manipulation of the wire guide thorough the needle is most likely the cause for this event.The wire guide holder is supplied with a label attached indicating not to withdraw or manipulate the device through a needle as this can damage the delicate device.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COPE STAINLESS STEEL MANDRIL WIRE GUIDE
Common Device Name
DQX, WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22729726
Report Number1820334-2025-00935
Device Sequence Number15674601
Product Code DQX
UDI-Device Identifier00827002058224
UDI-Public(01)00827002058224(17)290516(10)16063834
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K171997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG05822
Device Catalogue NumberPMG-18SP-100-COPE
Device Lot Number16063834
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer07/30/2025
10/14/2025
11/10/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date08/11/2025
11/03/2025
11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale